Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 19, NWS Green Bay, WI

September 6, 2014Portage County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Sep 6, 2014, 1:51 AM CDT for Portage County, Wisconsin. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 1:51 AM CDT (06:51 UTC)
Expired
Sep 13, 2014, 1:51 AM CDT
In force
7 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Portage County, WI

The radar

The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Whiting Dam (WTGW3).

Action stage
1051 ft
Minor stage
1053 ft
Moderate stage
1056 ft
Major stage
1058 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WGUS43 KGRB 060651
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
151 AM CDT SAT SEP 6 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  WISCONSIN RIVER BELOW STEVENS POINT  AFFECTING PORTAGE COUNTY
  WISCONSIN RIVER BELOW WHITING DAM AFFECTING PORTAGE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC097-062151-
/O.NEW.KGRB.FL.W.0018.140906T0651Z-000000T0000Z/
/STPW3.1.ER.140906T0359Z.140906T0610Z.000000T0000Z.UU/
151 AM CDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WISCONSIN RIVER BELOW STEVENS POINT .
* UNTIL FURTHER NOTICE.
* AT  1:10 AM SATURDAY THE STAGE WAS 1076 FEET. 
* FLOOD STAGE IS 1076 FEET. 
* AT 1076 FEET...THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$

WIC097-062151-
/O.NEW.KGRB.FL.W.0019.140906T0651Z-000000T0000Z/
/WTGW3.1.ER.140906T0352Z.140906T0610Z.000000T0000Z.UU/
151 AM CDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WISCONSIN RIVER BELOW WHITING DAM.
* UNTIL FURTHER NOTICE.
* AT  1:10 AM SATURDAY THE STAGE WAS 1053 FEET. 
* FLOOD STAGE IS 1053 FEET. 
* AT 1053 FEET...WIDESPREAD FLOODING IN WOODED LAND ADJACENT TO THE 
  RIVER. WATER APPROACHES HOMES IN LOWER LYING AREAS ON PARK DRIVE 
  WEST OF PLOVER.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$
2 follow-up statements
776 
WGUS83 KGRB 061526
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1026 AM CDT SAT SEP 6 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  WISCONSIN RIVER BELOW STEVENS POINT  AFFECTING PORTAGE COUNTY
  WISCONSIN RIVER BELOW WHITING DAM AFFECTING PORTAGE COUNTY
  EMBARRASS RIVER NEAR EMBARRASS AFFECTING WAUPACA AND SHAWANO 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC097-070626-
/O.CON.KGRB.FL.W.0018.000000T0000Z-000000T0000Z/
/STPW3.1.ER.140906T0359Z.140906T0910Z.000000T0000Z.UU/
1026 AM CDT SAT SEP 6 2014

THE FLOOD WARNING CONTINUES FOR
  THE WISCONSIN RIVER BELOW STEVENS POINT .
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:10 AM SATURDAY THE STAGE WAS 1077 FEET. 
* FLOOD STAGE IS 1076 FEET. 
* AT 1076 FEET...THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$

WIC097-070626-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.140906T0352Z.140906T1510Z.000000T0000Z.UU/
1026 AM CDT SAT SEP 6 2014

THE FLOOD WARNING CONTINUES FOR
  THE WISCONSIN RIVER BELOW WHITING DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:10 AM SATURDAY THE STAGE WAS 1054 FEET. 
* FLOOD STAGE IS 1053 FEET. 
* AT 1053 FEET...WIDESPREAD FLOODING IN WOODED LAND ADJACENT TO THE 
  RIVER. WATER APPROACHES HOMES IN LOWER LYING AREAS ON PARK DRIVE 
  WEST OF PLOVER.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC115-135-070626-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/EMBW3.1.UU.140905T1659Z.140906T1315Z.000000T0000Z.NO/
1026 AM CDT SAT SEP 6 2014

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRASS RIVER NEAR EMBARRASS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM SATURDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* AT 9.0 FEET...WATER MAY APPROACH STRUCTURES NEAR SANDY LANE.  

&&

LAT...LON 4439 8874 4446 8860 4476 8870 4480 8894
      4472 8900 4459 8874             

$$
600 
WGUS83 KGRB 070028
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
728 PM CDT SAT SEP 6 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  EMBARRASS RIVER NEAR EMBARRASS AFFECTING WAUPACA AND SHAWANO 
  COUNTIES

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  WISCONSIN RIVER BELOW STEVENS POINT  AFFECTING PORTAGE COUNTY
  WISCONSIN RIVER BELOW WHITING DAM AFFECTING PORTAGE COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  EMBARRASS RIVER NEAR EMBARRASS AFFECTING WAUPACA AND SHAWANO 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC115-135-071528-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/EMBW3.1.UU.140905T1659Z.140906T1345Z.000000T0000Z.NO/
728 PM CDT SAT SEP 6 2014

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRASS RIVER NEAR EMBARRASS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:15 PM SATURDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* AT 9.0 FEET...WATER MAY APPROACH STRUCTURES NEAR SANDY LANE.  

&&

LAT...LON 4439 8874 4446 8860 4476 8870 4480 8894
      4472 8900 4459 8874             

$$

WIC097-070058-
/O.CAN.KGRB.FL.W.0018.000000T0000Z-140907T0028Z/
/STPW3.1.ER.140906T0359Z.140906T1810Z.140906T2314Z.UU/
728 PM CDT SAT SEP 6 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER BELOW STEVENS POINT .
* AT  7:10 PM SATURDAY THE STAGE WAS 1076 FEET. 
* FLOOD STAGE IS 1076 FEET. 
* AT 1076 FEET...THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.  

&&

LAT...LON 4451 8956 4449 8955 4448 8962 4451 8969


$$

WIC097-070058-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-140907T0028Z/
/WTGW3.1.ER.140906T0352Z.140906T1510Z.140906T2344Z.UU/
728 PM CDT SAT SEP 6 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER BELOW WHITING DAM.
* AT  7:10 PM SATURDAY THE STAGE WAS 1053 FEET. 
* FLOOD STAGE IS 1053 FEET. 
* AT 1053 FEET...WIDESPREAD FLOODING IN WOODED LAND ADJACENT TO THE 
  RIVER. WATER APPROACHES HOMES IN LOWER LYING AREAS ON PARK DRIVE 
  WEST OF PLOVER.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 10:32 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 5, 10:32 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1032 PM CDT FRI SEP 5 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...
ISSUED AT 922 PM CDT FRI SEP 5 2014

WELL...LETS TRY THIS AGAIN. OSH ASOS NOW SHOWING LGT RAIN OUT OF A
MID-DECK...AND HIGHER ELEVATION SLICES OF RECENT KGRB WSR88D
VOLUME SCANS SHOWING A BAND OF ECHOS FM OSH TO NW OF MTW. WL ADD
SOME SHRA TO THE FAR SE PORTION OF THE FCST AREA FOR THE REST OF
THE EVENING.

UPDATE
ISSUED AT 855 PM CDT FRI SEP 5 2014

CURRENT FCST IN PRETTY GOOD SHAPE...BUT WL MAKE A COUPLE SML
ADJUSTMENTS THIS EVENING. PCPN IN THE MAIN FRONTAL ZONE REMAINING
SE OF THE AREA. MID-CLDS IN THE FRONTAL ZONE WL GRADUALLY SHIFT E
AS WELL...SO DECRG CLD TREND STILL IN ORDER. BUT WATCHING VERY
VIGOROUS SHRTWV IN LFQ OF STG UPR SPEED MAX DIGGING SEWD FM THE
LAKE WINNIPEG RGN. CONVECTION WITH THAT FEATURE HAS HELD TOGETHER
PRETTY WELL DESPITE THE LOSS OF SFC HEATING...AND THE LDS STILL
SHOWING SOME LTG ACTIVITY NR THE INTERNATIONAL BORDER. EXTRAP OF
THE CLD FEATURE WOULD JUST BRUSH THE FAR NRN PART OF THE FCST
AREA. CONSIDERING THE GLANCING BLOW AND EXPECTED GRADUAL WEAKENING
OF THE SHRA...WL FOREGO ADDING PCPN TO THE FCST FOR THE N JUST
YET. BUT WL OPEN THE DOOR THE DOOR TO THAT BY INCRG POPS A BIT FM
THE ZEROS WE HAD GOING.

THE SECOND POSSIBLE FCST ISSUE IS FOG. CERTAINLY NOT IDEAL
CONDITIONS AS WK CAA WL CONT ACRS MOST OF THE AREA OVERNIGHT...AND
MIDDLE CLDS ACRS MOST OF THE AREA NOW. BUT A FEW SITES UP N HAVE
ALREADY LOST THEIR WINDS. IT CAN BE TOUGH TO GET THEM TO COME BACK
ONCE THAT HAPPENS...AND GIVEN ALL THE RAIN RECENTLY AND CLR PERIOD
BTWN WHEN MID CLDS DEPART AND ANY CLDS WITH THE WL WINNIPEG
FEATURE ARRIVE...THERE APPEARS TO BE A WINDOW WHERE SOME PATCHY
FOG WL FORM. ADDED THAT TO THE FCST FOR AREAS WHERE THE WINDS ARE
EXPECTED TO BE THE LIGHTEST.

UPDATED GRIDS/PRODUCT SUITE ALREADY SENT.
&&

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 233 PM CDT FRI SEP 5 2014

A JET STREAK LIFTING NORTH ACROSS IOWA WAS PRODUCING
SOME SHOWERS OVER IOWA AND FAR SOUTHERN. THINK THE SHOWERS WILL
DISSIPATE AS THEY MOVE INTO THE DRIER AIR IN OUR FORECAST AREA
THIS EVENING. LEFTOVER STRATOCUMULUS CLOUDS IN CENTRAL AND
NORTHCENTRAL WISCONSIN SHOULD DIMINISH AS COLD ADVECTION CONTINUES
TONIGHT AND DRIER AIR ARRIVES FROM THE NORTH. LOWS TONIGHT MAY BE
A DEGREE OR TWO ABOVE MOS GUIDANCE DUE TO WET GROUND AND SLOWLY
EXITING CLOUDS. SATURDAY SHOULD BE A BEAUTIFUL DAY WITH SUNNY
SKIES AND LOW HUMIDITY AS A SURFACE HIGH EDGES IN FROM THE CENTRAL
PLAINS STATES.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 233 PM CDT FRI SEP 5 2014

EARLY IN PERIOD...MAINLY ZONAL FLOW WITH EMBEDDED SHORTWAVE TROFS
AFFECTING THE AREA. THEN UPPER RIDGE IS EXPECTED TO BUILD ACROSS
THE SOUTHWEST US LATER IN PERIOD WHILE FLOW OVER UPPER MIDWEST
BECOMES MORE NW. THIS SCENARIO WILL LEAD TO COLDER THAN NORMAL
TEMPS BY THURSDAY.

FIRST OF THE SHORTWAVES APPROACHES LATE MONDAY NIGHT/TUESDAY. WAA
AHEAD OF THE SYSTEM RESULTS IN RAIN CHANCES...THOUGH SOME QUESTION
REMAINS REGARDING TIMING AND FINAL POSITION OF UPPER LOW. REGARDLESS...
TEMPS BEHIND SYSTEM WILL BE CHILLY AND COLD ENOUGH FOR LAKE EFFECT
RAIN SHOWERS FRIDAY AND PERHAPS SATURDAY.

MODEL DIFFERENCES SIGNIFICANT ENOUGH TO CONTINUE WITH OVERALL
GENERAL BROADBRUSH SHOWERY PATTERN INTO MIDWEEK AS FRONT MOVES
ACROSS REGION. CHANCES CONTINUE INTO THURSDAY AS UPPER LOW (OR
PART OF UPPER LOW) DROPS SOUTH AND AREA REMAINS IN CYCLONIC FLOW.

TEMP FORECAST IS A BLEND OF BEST PERFORMING BIAS CORRECTED
GUIDANCE AND IS CLOSE TO PREVIOUS FORECAST.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1030 PM CDT FRI SEP 5 2014

WL ADD A LITTLE FOG TO THE C/N-C WI TAF SITES BASED ON CURRENT
WINDS AND DEW POINT DEPRESSIONS. HIGH/MIDDLE CLDS WL ALSO CLEAR
OUT OF THOSE AREAS SOON. A BIT MORE WIND AND LINGERING CLOUDS IN
THE E SHOULD RESULT IN A LOWER RISK OF FG THERE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........SKOWRONSKI
SHORT TERM.....RDM
LONG TERM......JKL
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Sep 5, 2:38 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT FRI SEP 5 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
238 PM CDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RECENT HEAVY RAINS HAVE BROUGHT RIVER LEVELS TO BANKFUL IN MANY
LOCATIONS...AND A FEW RIVERS ARE EXPERIENCING MINOR FLOODING. BE
CAREFUL WHEN WALKING ALONG OR BOATING ON FAST FLOWING RIVERS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY AND WEDNESDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-061945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
238 PM CDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY AND WEDNESDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:51 AM CDTRiver Flood WarningGRBPortage7 days

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.